advertisement
Question
Posted by: achiever | 2004/01/10

?side effects of imi fluanxyol depot over period of 5years

Please advise if fluanxyol depot taken imi every 5 weeks over period of 5 years has any long term side effects.specifically prescribed for endogenous depression & anxiety.Would it be advisable to be weaned of it?Thanks for time & patience.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear achiever,
Mmm. Well, in the first place, Fluanxol Depot would not be one's first choice as a treatment for depression and anxiety, as these are not the uses for which it is licensed and approved. That said, there are situations in which, with depressive and anxiety symptoms being part of the burden one is carrying, when it could be a reasonable method of treatment. It has the advantage that, with the monthly injection, one doesn't have to worry each day about taking tablets, and the available blood levels of the helpful chemicals may be more stable and smooth.
As you are aware, all drugs, including Fluanxol, have potential side-efects, usually worst and most noticeable in the first weeks and months one is taking it. By now you are probably not experiencing notable side-effects from this drug. I haven't seen any long-term studies of its use in depression & anxiety, but there have been ongoing and long-term studies of its use over many years in the treatment of other conditions, with few sinister side-effects emerging in the long-term.
As for weaning oneself off it, hre are some thoughts. Firstly, if one has maintained stability on any long-term medication, one needs to be very wary of stopping it. In a situaton like yours, what would be by far the best would be to see a psychiatrist for a re-assessment of the situation ; to check what if any remaining symptoms or signs of problems remain, to re-consider the diagnosis and the need for any continuing medication ; and then to advise you on the best way to be weand off the Fluanxol, eiter to sability without medcaton, or to consider some altrnative, if needed at all. It may well be that you can indeed come off the FLuanxol and remain well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement